Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 8, 2008, 5:06 PM CST for Benton County, Humphreys County, Tennessee. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 8, 2008, 5:06 PM CST (23:06 UTC)
- Expired
- Jan 8, 2008, 5:30 PM CST
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Humphreys County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 8, 5:25 PM CST | TSTM WND DMG | 8 S Camden, TN | TREES DOWN IN HOLLADAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 8, 1:26 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 426 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 082306
SVROHX
TNC005-085-082330-
/O.NEW.KOHX.SV.W.0001.080108T2306Z-080108T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
506 PM CST TUE JAN 8 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENTON COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF CAMDEN...
WEST CENTRAL HUMPHREYS COUNTY IN TENNESSEE...
* UNTIL 530 PM CST
* AT 504 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES SOUTHWEST OF CAMDEN...OR ABOUT 9 MILES SOUTHEAST OF
HUNTINGDON...AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CAMDEN BY 525 PM CST...
NEW JOHNSONVILLE BY 530 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST TUESDAY EVENING
FOR PARTS OF MIDDLE TENNESSEE.
LAT...LON 3626 8798 3597 8782 3583 8817 3584 8821
3586 8824 3592 8824 3594 8822 3612 8822
TIME...MOT...LOC 2306Z 240DEG 37KT 3593 8827
$$
131 follow-up statement
000
WWUS54 KOHX 082320
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
520 PM CST TUE JAN 8 2008
TNC005-085-082330-
/O.CON.KOHX.SV.W.0001.000000T0000Z-080108T2330Z/
BENTON TN-HUMPHREYS TN-
520 PM CST TUE JAN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST
FOR WEST CENTRAL HUMPHREYS AND BENTON COUNTIES...
AT 516 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CAMDEN...MOVING NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW JOHNSONVILLE BY 530 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3626 8798 3597 8782 3583 8817 3584 8821
3586 8824 3592 8824 3594 8822 3612 8822
TIME...MOT...LOC 2320Z 240DEG 37KT 3601 8807
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 3:00 PM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Jan 8, 3:00 PM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 300 PM CST TUE JAN 8 2008 .SHORT TERM... LATEST ANALYSIS NOW SHOWING COLD FRONT NEAR COU-LIT-SHV LINE...WITH SQUALL LINE/STRONG TSTMS JUST AHEAD. HIGHER DEWS SURGING NORTH IN WARM SECTOR NOW ENTERING THE EXTREME WEST CWA. AIRMASS CONTINUES TO DESTABILIZE WITH TEMPS IN THE MID 60S-LWR 70S. ALOFT...UPPER TROUGH NOW OVER PLAINS WITH A GOOD ML JET STREAK ENTERING THE MS RIVER VALLEY. STORM SYSTEM WILL CONTINUE TO TRACK EAST TONIGHT...WITH THE MAIN BRUNT CROSSING THE CWA IN THE LATE AFTERNOON AND EVENING AS COLD FRONT REACHES THE TN RIVER BY 00Z WED AND MOVES WELL EAST OF THE PLATEAU BY 06Z. WHEN MAIN BAND OF CONVECTION COMES THROUGH...INSTABILITY WILL BE MARGINAL BUT LL/ML WIND STRUCTURE QUITE STRONG. TOR WATCH REMAINS IN EFFECT UNTIL 9PM FOR THE NORTHWEST AND WILL HIGHLIGHT STRONG STORMS ELSEWHERE. WINDS SPEEDS WILL REMAIN IN ADVISORY CRITERIA UNTIL THE FRONT PASSES. WILL CONTINUE NPW AS IS UNTIL 06Z. LINGER PCPN OVERNIGHT EAST BEHIND FRONT WILL TAPER OFF BEFORE DAWN BRINGING DRY AND MORE SEASONABLE TEMPS TO THE AREA WED AS FAST MOVING LL HIGH AND WEAK UPPER RIDGE PUSHES ACROSS. ANOTHER LL SYSTEM AND WEAK UPPER TROUGH MOVING OUT OF THE PLAINS ALREADY WED AFTERNOON WILL BRING A FEW SHOWERS UP INTO THE SOUTHERN COUNTIES TOWARD THU MORNING AND ACROSS MUCH OF THE CWA THU AS A FRONTAL BOUNDARY AND DEEPER MOISTURE SOURCE WORKS ACROSS THE REGION. UPPER TROUGH SWINGS PCPN OUT OF THE PICTURE THU NIGHT RETURNING DRY CONDITIONS TO THE AREA FRIDAY. .LONG TERM... THE AREA STAYS IN DRIER BROAD UPPER SOUTHWEST FLOW SAT / SAT NIGHT BUT ON SUN...A WEAK ML/UL AXIS AND SFC FEATURE MAY BRING ISOLATED- SCATTERED SHOWERS TO THE AREA. BORDER-LINE TEMPS AND LINGERING MODERATE MOISTURE MAY RESULT IN SOME LIGHT MIXED PCPN SUN NIGHT/EARLY MON...LARGELY NORTHEAST. MOST OF CWA WILL HOWEVER REMAIN DRY MON THROUGH TUE...WITH TEMPS BACK AT OR BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 43 57 43 60 / 100 0 30 50 CLARKSVILLE 41 56 43 59 / 100 0 20 40 CROSSVILLE 42 54 44 57 / 100 0 30 80 COLUMBIA 43 57 45 62 / 100 10 30 50 LAWRENCEBURG 43 56 47 63 / 100 10 40 50 WAVERLY 42 56 44 60 / 100 0 20 40 && .OHX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. && 07
Hazardous weather outlook, Jan 8, 2:42 PM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 242 PM CST TUE JAN 8 2008 TNZ005>007-022>026-056>058-093-091130- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-PERRY-HICKMAN-LEWIS-WAYNE- 242 PM CST TUE JAN 8 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT. A TORNADO WATCH IS ALSO IN EFFECT UNTIL 900 PM. A STRONG COLD FRONT CLOSING IN ON MIDDLE TENNESSEE WILL BRING A LINE OF THUNDERSTORMS UP TO THE TENNESSEE RIVER BY 600 PM. SOME OF THESE STORMS ARE EXPECTED TO BE SEVERE, WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. STRONG WIND SHEAR IN THE LOWER LEVELS MAY ALSO CONTRIBUTE TO ISOLATED TORNADOES IN THE WATCH AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING. TNZ008>011-027>034-059>066-075-077>080-094-095-091130- SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD- CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY- VAN BUREN-LAWRENCE-GILES- 242 PM CST TUE JAN 8 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT. A STRONG COLD FRONT CLOSING IN ON MIDDLE TENNESSEE WILL BRING A LINE OF THUNDERSTORMS UP TO THE TENNESSEE RIVER BY 600 PM, NASHVILLE AROUND 800 PM, AND THE CUMBERLAND PLATEAU BY 1100 PM. SOME OF THESE STORMS ARE EXPECTED TO BE STRONG, WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. ISOLATED SEVERE STORMS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ROSE
In the hours before
Special weather statement, Jan 8, 4:45 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 445 PM CST TUE JAN 8 2008 TNZ022-024-082330- BENTON-HUMPHREYS- 445 PM CST TUE JAN 8 2008 ...A STRONG THUNDERSTORM WILL BE MOVING INTO BENTON AND HUMPHREYS COUNTIES... AT 442 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPRING CREEK...OR 15 MILES NORTHEAST OF JACKSON...MOVING NORTHEAST AT 55 MPH. THIS STORM WILL BE NEAR... CAMDEN BY 520 PM CST. 6 MILES NORTHWEST OF NEW JOHNSONVILLE BY 525 PM CST. PEOPLE IN BENTON AND WESTERN HUMPHREYS COUNTIES...INCLUDING THE CITY OF CAMDEN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. IF THIS STORM MAINTAINS ITS PRESENT STRENGTH...MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH ITS PASSAGE. STEIGERWALDT
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 4:00 AM CST | Lake Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 20 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.